Alert archive / Oregon / High Wind Warnings in 2012
High Wind Warning 17, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Nov 30, 2012, 8:47 PM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2012, 8:47 PM PST (04:47 UTC)
- Expired
- Dec 1, 2012, 1:00 AM PST
- In force
- 4 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
316 WWUS76 KPQR 010447 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 847 PM PST FRI NOV 30 2012 ORZ001-002-010900- /O.NEW.KPQR.HW.W.0017.121201T0447Z-121201T0900Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS 847 PM PST FRI NOV 30 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 AM PST SATURDAY. * WINDS: HEADLANDS AND BEACHES...SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. COASTAL COMMUNITIES...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: WINDS SHOULD BEGIN TO DECREASE AFTER MIDNIGHT. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER... YACHATS...CANNON BEACH...NETARTS...PACIFIC CITY * IMPACTS: BROKEN TREE LIMBS AND POWER DISRUPTIONS ARE POSSIBLE THROUGH THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
342 WWUS76 KPQR 010827 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 1227 AM PST SAT DEC 1 2012 ORZ001-002-010930- /O.CAN.KPQR.HW.W.0017.000000T0000Z-121201T0900Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS 1227 AM PST SAT DEC 1 2012 ...HIGH WIND WARNING IS CANCELLED FOR THE NORTH AND CENTRAL OREGON COASTS... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING. WINDS WERE DECREASING ALONG THE NORTH AND CENTRAL OREGON COASTS AS A COLD FRONT WAS MOVING ONSHORE. A FEW GUSTS TO 45 MPH ARE STILL POSSIBLE FOR A ANOTHER HOUR OT TWO ALONG THE CENTRAL COAST...BUT ARE NOT EXPECTED TO REACH 60 MPH AGAIN TONIGHT. $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
194 WWUS76 KPQR 010830 CCA NPWPQR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PORTLAND OR 1229 AM PST SAT DEC 1 2012 ORZ001-002-010930- /O.COR.KPQR.HW.W.0017.000000T0000Z-121201T0900Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS 1229 AM PST SAT DEC 1 2012 ...HIGH WIND WARNING IS CANCELLED FOR THE NORTH AND CENTRAL OREGON COASTS... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING. WINDS WERE DECREASING ALONG THE NORTH AND CENTRAL OREGON COASTS AS A COLD FRONT WAS MOVING ONSHORE. A FEW GUSTS TO 45 MPH ARE STILL POSSIBLE FOR ANOTHER HOUR OR TWO ALONG THE CENTRAL COAST...BUT ARE NOT EXPECTED TO REACH 60 MPH AGAIN TONIGHT. $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Nov 30, 2:34 PM PST, 6 hours 13 minutes earlier.
Area forecast discussion, Nov 30, 2:34 PM PST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PORTLAND OR
234 PM PST FRI NOV 30 2012
.SYNOPSIS...A BROAD UPPER LOW OVER THE NE PACIFIC WILL CONTINUE
UNSETTLED WEATHER INTO NEXT WEEK. THE NEXT FRONT WILL MOVE THROUGH
THE AREA TONIGHT AND SATURDAY MORNING. SNOW LEVELS WILL LOWER TO PASS
LEVEL WITH THIS SYSTEM. ANOTHER FRONT WILL BRING MORE SUBSTANTIAL
CASCADE SNOW SATURDAY NIGHT AND SUNDAY.A STRONG UPPER JET WILL
CONTINUE SHOWERS THROUGH SUNDAY NIGHT. THERE WILL BE A BRIEF BREAK IN
PRECIPITATION MONDAY MORNING BEFORE ANOTHER MOIST FRONT WILL MOVE
THROUGH MONDAY NIGHT AND TUESDAY.
&&
.SHORT TERM...A LARGE COMPLEX UPPER LOW OVER THE NE
PACIFIC WILL CONTINUE TO SEND SYSTEMS ACROSS THE REGION INTO NEXT
WEEK. CONVECTIVE SHOWERS WILL CONTINUE GUSTY AND SHOWERY WEATHER LATE
THIS AFTERNOON...ESPECIALLY FOR THE COAST AND COAST RANGE. THE
SHOWERS WILL RAMP UP THIS EVENING AS THE NEXT SYSTEM...CURRENTLY NEAR
43N 134W APPROACHES. THIS SYSTEM WILL BRING ANOTHER ROUND OF GUSTY
WINDS AND HEAVY RAIN TONIGHT.
COOLER AIR WILL MOVE IN BEHIND THE FRONT WITH 700 MB MODELED
TEMPERATURES COOLING TO -9C BETWEEN 4 AND 10 PST SATURDAY MORNING.
SNOW LEVELS WILL LOWER TO NEAR OR JUST BELOW PASS LEVEL EARLY
SATURDAY MORNING. ALTHOUGH THE MAIN RAIN BAND WILL HAVE PUSHED
THROUGH BY THEN...A 120KT PLUS JET WILL CONTINUE SHOWERS THROUGH
SATURDAY AND EXPECT SOME DECENT SNOW ACCUMULATIONS AT THE PASSES
SATURDAY MORNING. THE SOUTH WASHINGTON CASCADES WILL HAVE THE HIGHEST
SNOW AMOUNTS AND HAVE ISSUED A LOW-END WINTER WEATHER ADVISORY FOR
TONIGHT THROUGH SATURDAY.
SHOWERS WILL LIGHTEN UP BRIEFLY SATURDAY AFTERNOON BEFORE THE NEXT.
SYSTEM...CURRENTLY NEAR 43N 148W CONTINUES THE UNSETTLED WEATHER.
THERE IS MORE MOISTURE WITH THIS SYSTEM THEN THE FEW PREVIOUS ONES
WITH MODELED TROPICAL PRECIPITABLE WATER VALUES NEAR AN INCH...AND
EXPECT SLIGHTLY MORE PRECIPITATION WITH THE FRONT EARLY SUNDAY
MORNING.THERE IS ALSO A STRONGER JET (150 +KT) BACKING UP THIS
SYSTEM THAT WILL RESULT IN MORE SUBSTANTIAL POST-FRONTAL SHOWERS
SUNDAY AFTERNOON AND NIGHT.
THE LOW HAS A FAVORABLE STORM TRACK FOR PRODUCING STRONG INLAND
WINDS...BUT THE MODELS HAVE BEEN BACKING OFF ON THE STRENGTH OF THE
LOW AND CURRENTLY THINK THE WINDS WILL REMAIN BELOW WARNING...BUT
GUSTY FOR SURE.
SNOW LEVELS WILL NOT RECOVER MUCH BETWEEN THE SATURDAY AND SUNDAY
SYSTEMS AND EXPECT MORE ABUNDANT SNOW IN THE CASCADES. THERE WILL BE
AT LEAST SOLID ADVISORY SNOW FROM SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON...BUT WARNING AMOUNTS ARE NOT OUT OF THE QUESTION AND HAVE
ISSUED A WINTER STORM WATCH FOR ALL OF THE CASCADES.
SHOWERS WILL LIGHTEN UP SOME MONDAY MORNING...BUT WILL NOT END ALL
TOGETHER AS ANOTHER LOW WILL DROP DOWN INTO THE NE PACIFIC AND
BRING ANOTHER POTENTIALLY MOIST STORM MONDAY AFTERNOON AND EVENING.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY...MODEL GUIDANCE IS SHOWING
REASONABLY GOOD AGREEMENT THROUGH THE FIRST HALF OF NEXT WEEK. THE
LATEST MEDIUM RANGE MODEL RUNS HAVE SPED UP THE PROGRESSION OF THE
NEXT FRONTAL SYSTEM. NOW EXPECT PRECIPITATION TO BEGIN SPREADING INTO
THE COAST MONDAY NIGHT...THEN PROGRESS INLAND DURING THE DAY TUE. IT
APPEARS THAT THIS FRONT WILL MAINTAIN A CONNECTION TO TROPICAL
MOISTURE. MODEL PWAT VALUES OF 1 TO 1.25 INCHES COMBINED WITH A
STRONG LOW LEVEL JET ARE EXPECTED TO BRING FAIRLY IMPRESSIVE MOISTURE
TRANSPORT INTO THE REGION. A MODERATE-TO-HEAVY RAINFALL EVENT IS
LOOKING LIKELY AT THIS POINT...WITH THE POTENTIAL FOR SOME GUSTY
COASTAL WINDS. HOWEVER...AT THIS POINT THE FOCUS OF THE HEAVIEST RAIN
APPEARS TO REMAIN TO OUR SOUTH...ALONG THE CA/OR BORDER...SO WE MAY
AVOID SIGNIFICANT HYDROLOGIC ISSUES. THE HEAVY RAINFALL SHOULD TAPER
OFF LATER TUE AS THE FRONT PUSHES EAST...BUT EXPECT SHOWER ACTIVITY
TO CONTINUE OVERNIGHT TUE AND WED AS THE PARENT UPPER TROUGH PUSHES
THROUGH THE PAC NW. WE SHOULD TREND DRIER OVER THE SECOND HALF OF THE
WEEK AS WEAK UPPER LEVEL RIDGING BUILDS IN BEHIND THE DEPARTING
TROUGH. PYLE
&&
.AVIATION...COOL MOIST AND UNSTABLE AIR MASS REMAINS OVER THE
REGION. W TO SW FLOW ALOFT CONTINUES WITH EMBEDDED DISTURBANCES
THESE DISTURBANCES WILL ENHANCE THE SHOWER BANDS THIS AFTERNOON
FOR THE COAST...AND FOR MOST AREAS AGAIN LATER THIS EVENING.
EXPECT MVFR CHANCES WILL BE MOST PERSISTENT ALONG THE COAST
THROUGH THE PERIOD...WITH THE BEST MVFR CHANCES INLAND OVERNIGHT.
BEST THREAT FOR TSTORMS REMAINS FROM COAST RANGE WESTWARD...WITH A
SMALL CHANCE OF IMPACTING THE COASTAL TERMINALS MAINLY DURING THE
LATE EVENING AND OVERNIGHT HOURS AS THE NEXT STRONGER FRONT MOVES
IN. TSTORM THREAT SHIFTS NORTH OF THE COLUMBIA RIVER SUNDAY
MORNING.
KPDX AND APPROACHES...VFR CONDITIONS WITH INTERMITTENT SHOWERS
THROUGH THIS EVENING...WITH BRIEF MVFR UNDER THE SHOWERS. BETTER
CHANCE FOR MVFR IN RAIN OVERNIGHT. GUSTY S TO SE WINDS WILL
CONTINUE THROUGH THE PERIOD...THOUGH MAINLY GUSTS TO 25 KT OR
LESS...POSSIBLY HIGHER AT TIMES OVERNIGHT. VFR RETURNS SATURDAY AS
FRONT CLEARS THE TERMINAL BY DAYBREAK. KMD
&&
.MARINE...STRONG LOW PRESSURE OFFSHORE OF THE TIP OF VANCOUVER
ISLAND WILL SLOWLY WEAKEN THROUGH THE WEEKEND...BUT A FAIRLY
STRONG PRESSURE GRADIENT WILL REMAIN DRAPED OVER THE WATERS. THIS
COMBINED WITH SHOWER ACTIVITY FROM A SERIES OF FRONTS MOVING THROUGH
THE WATERS TONIGHT AN AGAIN SATURDAY WILL CREATE GALE FORCE GUSTS
THROUGH THE DAY ON SATURDAY. GALES MAY WEAKEN AT TIMES.
SEAS WILL REMAIN IN THE 16 TO 18 FT RANGE THROUGH SAT...THOUGH
MAY GET UP TO 19-20 FT TONIGHT WITH A FRONTAL PASSAGE. SEAS GRADUALLY
SUBSIDING ON SUN INTO MON BACK INTO THE LOWER TEENS...BUT
CONFIDENCE IS LOW ON SEAS DROPPING BACK BELOW 10 FT FOR ANY
EXTENDED PERIOD UNTIL THE LATTER HALF OF NEXT WEEK WHEN HIGH
PRESSURE ATTEMPTS TO BUILD IN.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY
NIGHT FOR CASCADES IN LANE COUNTY-NORTHERN OREGON CASCADES.
WA...WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY
NIGHT FOR SOUTH WASHINGTON CASCADES.
WINTER WEATHER ADVISORY FROM 1 AM TO 4 PM PST SATURDAY FOR
SOUTH WASHINGTON CASCADES.
PZ...GALE WARNING UNTIL 10 PM PST SATURDAY FOR COASTAL WATERS FROM
CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 6 PM
PST SATURDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Nov 30, 4:16 AM PST, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 416 AM PST FRI NOV 30 2012 PZZ250-255-270-275-011530- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 416 AM PST FRI NOV 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS ARE EXPECTED THROUGH LATE TONIGHT...SEE PDXCWFPQR FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY. ORZ001>014-PZZ210-WAZ019>023-039-040-011530- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-COLUMBIA RIVER BAR- SOUTH WASHINGTON CASCADES-WILLAPA HILLS-SOUTH WASHINGTON COAST-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 416 AM PST FRI NOV 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 9:54 AM PST | Winter Weather Advisory | PQR | 53 hr |
Nearby
High Wind Warnings in Oregon, 2012Every high wind warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.